Hail, Lake
- When
- June 27, 1:30 PM CST
- Where
- Lake County, 2 mi W of Round Lake
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.350, -88.139
Strong storms producing severe weather and flooding during the afternoon of June 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong storms producing severe weather and flooding during the afternoon of June 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 27, 12:08 PM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 108 PM CDT WED JUN 27 2007 .DISCUSSION... 258 AM...COLD FRONT EXTENDS FROM NORTHERN WI SOUTH INTO CENTRAL IA THIS MORNING AND WILL SLOWLY PUSH SOUTHEAST REACHING THE NORTHERN CWA THIS AFTERNOON. MODELS SHOW MORNING HRS RELATIVELY QUIET WITH ACTIVITY INCREASING IN COVERAGE BY EARLY AFTERNOON. CONVECTION LIKELY TO BE DIURNALLY DRIVEN AND SHOULD DECREASE IN COVERAGE AND INTENSITY THRU THE EARLY EVENING HRS. MAIN THREAT FROM THESE STORMS TO BE HEAVY RAIN...WITH WEAK STEERING FLOW ALOFT STORMS WILL BE MOVING SLOW AND WITH DEWPOINTS IN THE LOWER 70S...AND PRECIPITABLE WATER VALUES APPROACHING 2 INCHES DURING THE AFTERNOON...MENTION OF HEAVY RAIN IN ZFP/GRIDS REASONABLE. FRONT PUSHES SOUTH ACROSS THE AREA TONIGHT...WITH LINGERING SHOWERS/TS ENDING FROM NORTH TO SOUTH. FRONT SLOWED SOME THURSDAY MORNING AS A SHORTWAVE RIDES EAST ACROSS IT BUT THIS APPEARS TO BE FURTHER SOUTH ACROSS CENTRAL IL/IN. SO HAVE SHAVED POPS OFF...LEAVING JUST CHANCE ACROSS THE FAR SOUTH BY THURSDAY AFTERNOON...AND THIS MIGHT NEED TO BE PULLED IF TRENDS CONTINUE. ONE MORE WARM/HUMID DAY AS TEMPS CLIMB INTO THE MID/UPPER 80S... DEPENDING ON MORNING SUN. LOWS TONIGHT WILL BE COOLER BUT MAIN PUSH OF COLDER AIR ARRIVES THURSDAY WITH HIGHS ONLY IN THE MID/UPPER 70S AND NEAR THE LAKE PERHAPS ONLY 70 OR LOWER 70S BUT TEMPS BEGIN TO MODERATE A FEW DEGREES EACH DAY INTO THE WEEKEND...THOUGH NE FLOW WILL CONTINUE TO KEEP LAKESHORE AREAS A FEW DEGREES COOLER. PATTERN SHIFTS SUNDAY NIGHT INTO MONDAY AS HIGH PRESSURE PUSHES EAST AND SOUTHERLY FLOW RETURNS. HIGHS MONDAY BACK INTO THE MID 80S WITH TUESDAY LOOKING THE WARMEST INTO THE LOWER 90S BEFORE ANOTHER COLD FRONT DROPS ACROSS THE LAKES REGION TUESDAY NIGHT INTO WEDNESDAY. CMS && .AVIATION... 1245 PM CDT WARM AND HUMID CONDITIONS CONTINUE ACROSS THE REGION THIS AFTERNOON WITH TEMPS WELL INTO THE 80S AND DWPT TEMPS IN THE LOWER TO MIDDLE 70S. LATEST ANALYSIS INDICATES FRONTAL BINARY NOW BEGINNING TO ENTER NORTHWESTERN IL AND SHOULD BE ON THE DOORSTEP OF RFD WITHIN THE HOUR. AHEAD/ALONG THIS BOUNDARY...A LINE OF TSTMS HAS DEVELOPED AND NOW EXTENDS FROM MKE SWD THROUGH DVN AND SE-SCENTRAL IA. LINE WILL CONTINUE TO MOVE SEWRD THROUGH THE AFTERNOON WITH SHOWERS AND STORMS EXPECTED TO ARRIVE AT ORD BETWEEN 22-24Z. ONE CONCERN IS THE EVER-GROWING CU FIELD AHEAD OF THE FRONT THAT CONTINUES TO DEVELOP AS PER LATEST VIS IMAGERY. SCT STORMS DEVELOPING NOW ACROSS NW IN COUNTIES AS WELL AS ALONG IL COUNTIES ALONG THE I-57 CORRIDOR SOUTH OF CHI. EXPECT THIS TREND TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AS ATMOSPHERE REMAINS VERY UNSTABLE...VERY SIMILAR TO YESTERDAYS SCENARIO HOWEVER TODAY A WELL DEFINED LINEAR FORCING MECHANISM IS IN PLACE. DECENT SOUTHWESTERLY FLOW AHEAD OF THE APPROACHING COLD FRONT IS EXPECTED TO KEEP ANY POSSIBLE LAKE BREEZE DEVELOPMENT IN CHECK. LATEST OB SHOWING DPA GUSTING TO 18 KTS WITH CU FIELD NOW EXTENDING WELL OUT OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. FRONT EXPECTED TO MAKE IT THROUGH THE AREA EARLY THIS EVENING. AFTER DEPARTURE...WINDS WILL BECOME NWLY BEFORE VEERING TO NORTHERLY OVERNIGHT. TOMORROW MORNING WINDS WILL BECOME NORTHEASTERLY OFF THE LAKE. GOOD MOMENTUM TRANSFER EXPECTED THROUGH THE NIGHT INTO TOMORROW WITH WINDS EXPECTED TO REMAIN IN THE 8-10 KT RANGE. NORTHERLY WINDS EXPECTED TO CONTINUE THROUGH THE NEXT COUPLE OF DAYS AS CANADIAN HIGH PRESSURE EXPECTED TO SETTLE INTO THE UPPER GREAT LAKES. GITRO && .MARINE... SEASONABLY STRONG CANADIAN HIGH WILL BEGIN TO BUILD SOUTHWARD INTO THE UPPER GREAT LAKES THURSDAY WITH TIGHTENING PRESSURE GRADIENT ALLOWING FOR A STRENGTHENING NORTHERLY FLOW. WILL LIKELY SEE WINDS APPROACHING 20-25 KNOT RANGE LATE TONIGHT INTO THURSDAY. GIVEN THE STRAIGHT NORTH WINDS DOWN THE FULL FETCH OF THE LAKE WILL LIKELY SEE WAVES BUILDING THURSDAY...PARTICULARLY OVER THE SOUTH PORTION OF THE LAKE. AS THE HIGH BUILDS FARTHER SOUTH INTO THE AREA LOOK FOR WINDS TO BEGIN TO DIMINISH WITH SEVERAL DAYS OF RELATIVELY LIGHT WINDS DRIVEN LARGELY BY DIURNAL LAND/SEA BREEZE CIRCULATIONS. IZZI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT WED JUN 27 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-280930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT WED JUN 27 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT WIND GUSTS TO 50 MPH WILL BE POSSIBLE ALONG WITH VERY HEAVY RAIN...WHICH MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 80 THURSDAY. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAIN AND FLOODING WILL BE APPRECIATED TODAY AND TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-280930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT WED JUN 27 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THURSDAY THROUGH FRIDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1036 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FLOOD JOLIET 41.53N 88.12W
06/26/2007 WILL IL TRAINED SPOTTER
MINOR FLOODING AT SEVERAL LOCATIONS AROUND JOLIET
INCLUDING ST JOSEPH HOSPITAL...HOUBOLT AND I-80...AND
CENTER STREET AND I-80.
0232 PM HEAVY RAIN 4 NW COAL CITY 41.33N 88.33W
06/26/2007 M2.12 INCH GRUNDY IL NWS EMPLOYEE
2.12 INCHES OF RAIN MEASURED BETWEEN 200 AND 230 PM.
0239 PM HEAVY RAIN JOLIET 41.53N 88.12W
06/26/2007 E0.75 INCH WILL IL PUBLIC
THREE QUARTERS OF AN INCH OF RAIN IN 20 MINUTES
0312 PM HEAVY RAIN ARLINGTON HEIGHTS 42.09N 87.98W
06/26/2007 M0.70 INCH COOK IL TRAINED SPOTTER
0.70 RAIN IN 15 MINUTES
0327 PM HEAVY RAIN JOLIET 41.53N 88.12W
06/26/2007 M1.00 INCH WILL IL TRAINED SPOTTER
1 INCH OF RAIN IN 50 MINUTES FROM 221 PM TO 311 PM.
0330 PM TSTM WND DMG CHICAGO 41.88N 87.63W
06/26/2007 COOK IL EMERGENCY MNGR
TREE LIMBS DOWN NORTHWEST SIDE.
0330 PM TSTM WND DMG LINCOLNWOOD 42.01N 87.73W
06/26/2007 COOK IL LAW ENFORCEMENT
3 TREES DOWN.
0332 PM HEAVY RAIN OTTAWA 41.35N 88.84W
06/26/2007 M2.07 INCH LA SALLE IL TRAINED SPOTTER
BETWEEN 230 PM AND 330 PM.
0345 PM FLOOD CHICAGO 41.88N 87.63W
06/26/2007 COOK IL BROADCAST MEDIA
SEVERAL INCHES OF WATER ON I-94 BETWEEN IRVING PARK AND
DIVERSY.
0346 PM FLOOD CHICAGO 41.88N 87.63W
06/26/2007 COOK IL EMERGENCY MNGR
5 INCHES OF WATER ON LAKE SHORE DRIVE NEAR MICHIGAN
AVENUE AND OAK STREET.
0351 PM HEAVY RAIN 2 NW LINCOLN PARK 41.95N 87.67W
06/26/2007 M3.09 INCH COOK IL MESONET
BETWEEN 145 AND 345 PM.
0355 PM FLOOD CHICAGO 41.88N 87.63W
06/26/2007 COOK IL AMATEUR RADIO
3 TO 4 INCHES OF WATER ON THE GROUND AND STREETS FLOODED
ON THE BORDER OF CHICAGO AND LINCOLNWOOD...NEAR DEVON AND
MCCORMICK.
0355 PM FLOOD CHICAGO 41.88N 87.63W
06/26/2007 COOK IL AMATEUR RADIO
12 INCHES OF WATER ON THE GROUND AND STREETS NEAR
GRANVILLE AND MCCORMICK...AROUND 6100 NORTH.
0403 PM HEAVY RAIN 1 N JOLIET 41.54N 88.12W
06/26/2007 M1.46 INCH WILL IL MESONET
0409 PM FLOOD CHICAGO 41.88N 87.63W
06/26/2007 COOK IL AMATEUR RADIO
1 FOOT OF STANDING WATER IN THE STREETS AT LINCOLN AND
DEVON.
0426 PM FLOOD CHICAGO 41.88N 87.63W
06/26/2007 COOK IL BROADCAST MEDIA
A FOOT OF WATER IN THE VIADUCT AT OAK STREET AND LAKE
SHORE DRIVE. 2 CARS STUCK IN FLOOD WATER.
0504 PM HEAVY RAIN CHANNAHON 41.43N 88.22W
06/26/2007 M1.61 INCH WILL IL NWS EMPLOYEE
1.61 FELL IN CHANNAHON WITH THE AFTERNOON RAIN EVENT.
0628 PM HEAVY RAIN CHICAGO 41.88N 87.63W
06/26/2007 E0.00 INCH COOK IL NWS EMPLOYEE
EXIT RAMPS FLOODED AND CLOSED AT IRVING PARK AND BELMONT
EXITING THE KENNEDY EXP. EVERY EXIT VIADUCT ON LAKE SHORE
DR FLOODED AND IMPASSIBLE FROM RANDOLPH ST NORTHWARD
UNTIL HOLLYWOOD, NORTHBOUND TRAFFIC UNABLE TO EXIT LSD.
SUV STALLED IN FLOOD WATERS WITH PERSON STILL IN AT ON
LASALLE DR EXIT FROM LSD. MEDIA REPORTED.
&&
ALLSOPPThe Milwaukee radar (KMKX), 76 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
3 hail, 2 flood, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Penny to nickel size hail reported at Touhy Road and Prospect Avenue.
Nickel size hail reported at Interstate 355 and Finley Road.
Street flooding reported at Vista and Fullerton.
Two feet of water at Route 45 and Route 64.
Five inches of water covering Interstate 55 at Kedzie and Pulaski.
Seven utility poles blown down at 151st Street and Creme Road in Homer Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39084, 43978, 39085, 39087, 39089, 39088, 39086.